I was diagnosed with connective tissue disorder three years ago

Patient

Q: I was diagnosed with connective tissue disorder three years ago and since have been gradually losing and regaining pigmentation in my skin. Mainly on my face and my hands.it has progressed in some places and digressed in other places. I am 31 years old a woman and worries about my future I will probably not attract a mate with this unsightly skin. I wanted to know if this is something that could get better why does pigmentation come and go. Why did it heal when I avoided fluorescent office lights and will it ever go away. It really is unsightly and worries about eventually turning completely white perhaps like Michael Jackson. Is there anything u think I could be doing to cure this?

Doctor

A:   Hello. Welcome to ask the doctor.
I understand your concern.

Connective tissue disorders are autoimmune diseases with high rate of relapse and recurrence.
The disease activity can be controlled by various medications but cannot be completely stopped.
The pigment loss and gain you mentioned most likely goes in favor of Discoid Lupus Erythematous. This pigment alteration is the part of disease manifestation.
I will advise you to avoid sunlight exposure by using physical barrier and sunscreen. Even fluorescent lamps and lights emit UV radiations which trigger the disease activity.
Drugs like Hydroxychloroquine is the treatment of choice. Oral steroids are started in acute phase .
You should regularly visit your doctor so that he can examine you and give you prescription as per the condition.

I hope it helps.
Stay healthy.

Related Q&A

Q: Ive taken approx 30 of my wifes 10/325 hydrocodone in 3-4 weeks for a bad tooth. I am now changing jobs and will have...

Q: Hi there I tried opiates a couple of times recently and a couple of hours after taking them I went to lie in bed and...

Q: Hi, i have taken loads of of overdoses of parocetomol in my past, and use to get treated for it. Now if i take one i ...

Q: Hello, I have been suffering from chronic stomach infection. For treating this, my doctor had prescribed a 7 day cou...

Q: Is it safe to take cialis with coveram 5/5? I am using coveram 5/5 to treat hypertension, I also suffer from ED, is i...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews